| Model Number |
39565-65 |
| Medical Device Problem Codes |
Contamination (1120); Degraded (1153); Difficult to Remove (1528); Impedance Problem (2950); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/02/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 37714, serial# (b)(4), implanted: (b)(6) 2014, explanted: (b)(6) 2023, product type: implantable neurostimulator, product id: 97715, serial# (b)(4), implanted: (b)(6) 2023, product type: implantable neurostimulator.Other relevant device(s) are: product id: 97715, serial/lot #: (b)(4), ubd: 28-jan-2024, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a manufacturer's representative (rep) regarding an implantable neurostimulator (ins).The reason for call was rep was with the patient yesterday during a normal ins replacement due to normal eos, when the patient's resident and physician had difficulty removing the lead tails from the 37714.Rep reports the resident was unable to pull out the leads from the ins, the physician tried and was able to get them out.Both the resident and the physician are reported to have initially thought they had the wrong wrench, but then later stated to rep they believed the ends of the leads were corroded.Rep states she did not see the corrosion.Rep reports when the 97715 was placed, the physician and resident also had difficulty placing the leads into the ins, but were able to connect them.Troubleshooting was not required.Technical.Technical services (ts) obtained information and provided rep with the case number.Rep reports they plan to fill out the screen form and send the ins in to manufacture for analysis. additional information was received stating rep reports they assisted with a normal battery replacement yesterday from a 37714 to a 97715.Rep reports she met with the patient about a month or two ago when the patient was at eri and at that time, the patient had normal impedances.Rep states when the patient arrived for the replacement yesterday, impedances were normal as well.During the ins replacement yesterday, the rep reports when the 97715 was connected to the patient's leads, they has some "bad impedances".Rep did not provide numbers for the impedances at the time of call, but did state that 4 electrodes were "bad" once the leads were placed in the battery.Rep reports originally when placing the leads in the ins, there were only 2 electrodes that worked, however taking the lead out and placing it back in approximately three times, only 4 electrodes were "bad".Rep confirms she was able to get the patient stimulation coverage with the remaining electrodes.This information was reported with another case regarding corrosion on the lead tips, however it was unclear in the call if the impedances were due to the possible corrosion or not.Troubleshooting was not required.